Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Feeling nausea and fast heartbeat. Taken ativan. Is it acid reflux or gastritis?

User rating for this question
Very Good
Answered by
Practicing since : 1964
Answered : 246 Questions
I have also been waking up in middle of the night with my heart racing and feeling nausea. It feels like I have a rubber band around my backside underneath ribs. I usually take tums or an antacid. sometimes I have taken ativan also. I usually feel better in an hour and then try to sleep. is it acid reflux or gastritis? I have been given EKG and it checked out normal.
Posted Mon, 22 Oct 2012 in Digestion and Bowels
Answered by Dr. Sumitra Kumar Mukherjee 2 hours later

Thanks for the query.

I am sorry to hear about your problem. Based on your description, it is most likely flatulent acid dyspepsia associated with anxiety. It is flatulence or wind which gave rise to palpitation.

If it happens again I would advise you to see gastroenterologist for upper gastroenteroscopy and treatment.

I am pleased to know your EKG is normal.

I don't think you need any regular treatment for flatulent acid dyspepsia apart from looking after your diet. A few suggestions are:
(1) Don't eat too full
(2) Avoid too many fried and spicy food
(3) Avoid too hot or too cold food.
(4) Exercise regularly.

Hope this answers your query. Let me know if you have any further queries.

Kindest Regards
Dr. SK Mukherjee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor